Format

Send to

Choose Destination
See comment in PubMed Commons below
J Clin Psychiatry. 2004;65 Suppl 9:21-4.

Tardive dyskinesia rates with atypical antipsychotics in older adults.

Author information

1
Division of Geriatric Psychiatry, University of California, San Diego, San Diego, CA, USA. djeste@ucsd.edu

Abstract

Tardive dyskinesia is a chronic drug-induced movement disorder that tends to be persistent in older adults who are treated with antipsychotics. Tardive dyskinesia can affect older patients both physically and psychologically, leading to frequent falls, difficulty eating, and depression. While atypical antipsychotics may cause tardive dyskinesia, the percentage is usually significantly lower than with conventional antipsychotics. Using atypical antipsychotics, particularly at lower doses, may aid in preventing symptoms of tardive dyskinesia in older adults.

PMID:
15189108
[Indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Physicians Postgraduate Press, Inc.
    Loading ...
    Support Center